| Model Number |
400SMTHXSFT2H06 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat dural arteriovenous fistula (davf) using a penumbra smart coils (smart coils), non-penumbra coils and a non-penumbra microcatheter.During the procedure, the physician placed six non-penumbra coils and one penumbra smart coil into the target location using the microcatheter.While attempting to advance another smart coil, the distal tip of the smart coil became stuck close to its introducer sheath distal tip.Therefore, the smart coil was removed.The procedure was completed using another smart coil and five non-penumbra smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 24.0, 34.0 and 138.5.The pusher assembly mid-joint was retracted through the introducer sheath friction lock.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the mid-joint.During functional testing, the smart coil was unable to be advanced from its returned position within the introducer sheath.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.